Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

A simple characterization of chaos for weighted composition $ C_0$-semigroups on Lebesgue and Sobolev spaces


Author: T. Kalmes
Journal: Proc. Amer. Math. Soc. 144 (2016), 1561-1573
MSC (2010): Primary 47A16, 47D06; Secondary 35F15, 35F10
DOI: https://doi.org/10.1090/proc/12794
Published electronically: August 12, 2015
MathSciNet review: 3451233
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a simple characterization of chaos for weighted composition $ C_0$-semigroups on $ L^p_\rho (\Omega )$ for an open interval $ \Omega \subseteq \mathbb{R}$. Moreover, we characterize chaos for these classes of $ C_0$-semigroups on the closed subspace $ W^{1,p}_*(\Omega )$ of the Sobolev space $ W^{1,p}(\Omega )$ for a bounded interval $ \Omega \subset \mathbb{R}$. These characterizations simplify the characterization of chaos obtained by Aroza, Kalmes, and Mangino (2014) for these classes of $ C_0$-semigroups.


References [Enhancements On Off] (What's this?)

  • [1] Angela A. Albanese, Xavier Barrachina, Elisabetta M. Mangino, and Alfredo Peris, Distributional chaos for strongly continuous semigroups of operators, Commun. Pure Appl. Anal. 12 (2013), no. 5, 2069-2082. MR 3015670, https://doi.org/10.3934/cpaa.2013.12.2069
  • [2] Herbert Amann, Ordinary differential equations, An introduction to nonlinear analysis. de Gruyter Studies in Mathematics, vol. 13, Walter de Gruyter & Co., Berlin, 1990. Translated from the German by Gerhard Metzen. MR 1071170 (91e:34001)
  • [3] Javier Aroza, Thomas Kalmes, and Elisabetta Mangino, Chaotic $ C_0$-semigroups induced by semiflows in Lebesgue and Sobolev spaces, J. Math. Anal. Appl. 412 (2014), no. 1, 77-98. MR 3145782, https://doi.org/10.1016/j.jmaa.2013.10.002
  • [4] Javier Aroza and Alfred Peris, Chaotic behaviour of birth-and-death models with proliferation, J. Difference Equ. Appl. 18 (2012), no. 4, 647-655. MR 2905288, https://doi.org/10.1080/10236198.2011.631535
  • [5] Jacek Banasiak and Marcin Moszyński, Dynamics of birth-and-death processes with proliferation--stability and chaos, Discrete Contin. Dyn. Syst. 29 (2011), no. 1, 67-79. MR 2725281 (2012b:37137), https://doi.org/10.3934/dcds.2011.29.67
  • [6] Antoni Leon Dawidowicz and Anna Poskrobko, On chaotic and stable behaviour of the von Foerster-Lasota equation in some Orlicz spaces, Proc. Est. Acad. Sci. 57 (2008), no. 2, 61-69 (English, with English and Estonian summaries). MR 2554563 (2010i:35034), https://doi.org/10.3176/proc.2008.2.01
  • [7] R. deLaubenfels and H. Emamirad, Chaos for functions of discrete and continuous weighted shift operators, Ergodic Theory Dynam. Systems 21 (2001), no. 5, 1411-1427. MR 1855839 (2002j:47030), https://doi.org/10.1017/S0143385701001675
  • [8] Hassan Emamirad, Gisèle Ruiz Goldstein, and Jerome A. Goldstein, Chaotic solution for the Black-Scholes equation, Proc. Amer. Math. Soc. 140 (2012), no. 6, 2043-2052. MR 2888192, https://doi.org/10.1090/S0002-9939-2011-11069-4
  • [9] Karl-G. Grosse-Erdmann and Alfredo Peris Manguillot, Linear chaos, Universitext, Springer, London, 2011. MR 2919812
  • [10] T. Kalmes, Hypercyclic, mixing, and chaotic $ C_0$-semigroups induced by semiflows, Ergodic Theory Dynam. Systems 27 (2007), no. 5, 1599-1631. MR 2358980 (2008k:47020), https://doi.org/10.1017/S0143385707000144
  • [11] T. Kalmes, Hypercyclic $ C_0$-semigroups and evolution families generated by first order differential operators, Proc. Amer. Math. Soc. 137 (2009), no. 11, 3833-3848. MR 2529893 (2010k:47022), https://doi.org/10.1090/S0002-9939-09-09955-9
  • [12] Elisabetta M. Mangino and Alfredo Peris, Frequently hypercyclic semigroups, Studia Math. 202 (2011), no. 3, 227-242. MR 2771652 (2012g:47030), https://doi.org/10.4064/sm202-3-2
  • [13] Mai Matsui, Mino Yamada, and Fukiko Takeo, Supercyclic and chaotic translation semigroups, Proc. Amer. Math. Soc. 131 (2003), no. 11, 3535-3546 (electronic). MR 1991766 (2004c:47018), https://doi.org/10.1090/S0002-9939-03-06960-0
  • [14] Mai Matsui, Mino Yamada, and Fukiko Takeo, Erratum to: ``Supercyclic and chaotic translation semigroups'' [Proc. Amer. Math. Soc. 131 (2003), no. 11, 3535-3546; MR 1991766], Proc. Amer. Math. Soc. 132 (2004), no. 12, 3751-3752 (electronic). MR 2084100 (2005d:47016), https://doi.org/10.1090/S0002-9939-04-07608-7
  • [15] Ryszard Rudnicki, Chaoticity and invariant measures for a cell population model, J. Math. Anal. Appl. 393 (2012), no. 1, 151-165. MR 2921657, https://doi.org/10.1016/j.jmaa.2012.03.055

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 47A16, 47D06, 35F15, 35F10

Retrieve articles in all journals with MSC (2010): 47A16, 47D06, 35F15, 35F10


Additional Information

T. Kalmes
Affiliation: Fakultät für Mathematik, Technische Universität Chemnitz, 09107 Chemnitz, Germany
Email: thomas.kalmes@mathematik.tu-chemnitz.de

DOI: https://doi.org/10.1090/proc/12794
Received by editor(s): September 15, 2014
Received by editor(s) in revised form: April 2, 2015
Published electronically: August 12, 2015
Communicated by: Yingfei Yi
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society